Thunderstorm Wind, Defiance
- When
- July 18, 12:50 PM EST to 12:55 PM EST
- Where
- Defiance County, 0.86 mi SW of Hicksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.290, -84.760
Tree uprooted on Cicero Road.
A weakened line of storms tracked southeast from Lake Michigan early in the morning on July 18th. Although the storms produced sub-severe wind gusts across southwest lower Michigan and northern Indiana during the morning hours, stronger wind gusts caused isolated damage across portions of northwest Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
A weakened line of storms tracked southeast from Lake Michigan early in the morning on July 18th. Although the storms produced sub-severe wind gusts across southwest lower Michigan and northern Indiana during the morning hours, stronger wind gusts caused isolated damage across portions of northwest Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 18, 12:49 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
149 PM EDT SAT JUL 18 2015
.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.
&&
.UPDATE...
ISSUED AT 1013 AM EDT SAT JUL 18 2015
MAIN ADJUSTMENT W/ THIS FCST UPDATE IS TO INCREASE POPS ACROSS SRN
LWR MI AND FAR NE IN/NW OH THROUGH EARLY AFTN...AS WEAKENING MCS
DROPS SOUTHEAST FROM LK MI THIS MORNING. HI-RES MODEL GUIDANCES
DOING A VERY POOR JOB HANDLING THE EVOLUTION OF THIS
LINE...HOWEVER RADAR TRENDS SUGGEST IT WILL HOLD TOGETHER IN SOME
FORM INTO THE NORTHERN PART OF THE FCST AREA. SEVERE THREAT LOOKS
LOW AT THIS POINT...WITH RECENT UPSTREAM OBS SUGGESTING WIND
GUSTS AROUND 30 TO 40 MPH OVER THE LAST HOUR OR SO.
BIGGER CHALLENGE WILL BE THE IMPACT OF THIS LINE OF STORMS AND ITS
ATTENDANT OUTFLOW ON AFTN POPS...AS AIRMASS ACROSS NRN IN BECOMES
INCREASINGLY UNSTABLE INTO THE AFTN. FOR NOW...CONTINUED WITH
ISO/SLIGHT CHANCE MENTION THROUGH THE AFTN...WITH A SLIGHTLY
HIGHER POP NOTED ALONG/NORTH OF US 6...WHERE OUTFLOW IS EXPECTED
TO ANCHOR. ANOTHER CHALLENGE THE IMPACT OF THESE STORMS ON AFTN HI
TEMPS/HEAT INDICES. FOR NOW...MADE NO MAJOR CHANGES TO
TEMPS...ALTHOUGH DIURNAL HEATING WILL BE SLOWED/DELAYED WITH THIS
PRECIP AND CLOUD COVER...ESPECIALLY NORTH OF US 6. WILL CONTINUE
TO MONITOR TEMPERATURE AND CONVECTIVE TRENDS THROUGH THE MORNING
AND MAKE ADJUSTMENTS TO THE FCST THROUGHOUT THE DAY AS NEEDED.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 440 AM EDT SAT JUL 18 2015
HEAT AND HUMIDITY ARE FIRST ISSUES TO DEAL WITH IN THE
SHORT TERM PERIOD FOLLOWED BY TSRA CHANCES THIS AFTERNOON AND
TONIGHT. SEVERAL AREAS OF UPSTREAM CONVECTION WILL BE PROBLEMATIC
FOR OUR AREA BOTH IN TERMS OF CLOUD COVER AND ANY CONVECTIVELY
ENHANCED SHORT WAVES THAT PROPAGATE EAST LATER TODAY AND TONIGHT.
PERSISTENT AREA OF TSRA HAS BEEN ONGOING MOST OF THE NIGHT IN THE
CHICAGO AREA AND THIS HAS KEPT ANVIL CLOUDS OVER NORTHERN INDIANA
AND NORTHWEST OHIO. EXPECT THIS CONVECTION TO DIMINISH TOWARD
SUNRISE AND CLOUD COVER TO THIN BUT SATELLITE SHOWING CIRRUS FROM
MN/IA CONVECTION PROGRESSING TOWARD THE AREA. SHOULD SEE THIS THIN
AS WELL BUT THIN VEIL OF CLOUDS TO LIKELY PERSIST TODAY AND INHIBIT
TEMP RISE BY A COUPLE DEGREES. STILL SHOULD SEE HIGHS REACH LOWER
90S MOST AREAS WITH MID 90S POSSIBLE IF CIRRUS REMAINS THIN THROUGH
THE DAY. DEW POINTS STILL EXPECTED TO RISE WELL INTO THE MIDDLE AND
UPPER 70S BUT MIX A BIT IN AFTERNOON BACK TO LOWER 70S. NO REAL
CHANGE TO GOING HEAT ADVISORY AS APPARENT TEMPS WILL STILL BE
BETWEEN 100 AND 105 WITH SOME AREAS REACHING 110.
THE HEAT AND HUMIDITY WILL HELP PUSH MUCAPES TO BETWEEN 4000-5000
J/KG THIS AFTERNOON. DEEP LAYER SHEAR REMAINS WEAK UNTIL LATER
TONIGHT WHEN WESTERLIES SINK CLOSER TO THE AREA. HOWEVER...LARGE
AMOUNT OF INSTABILITY AND WEAK CAP MAY ALLOW AN ISOLATED TSRA TO
DEVELOP DURING PEAK HEATING. OTHER ISSUE WILL BE EVOLUTION AND
PROPAGATION OF UPSTREAM MESOSCALE CONVECTIVE SYSTEMS. NMM AND ARW
WANT TO BRING SOME CONVECTION INTO NORTHERN AREAS THIS AFTERNOON.
LATEST RUNS OF HRRR AND RAP HAVE BEEN INCONSISTENT FROM RUN TO RUN.
LATEST HRRR BRINGS A LINE OF CONVECTION INTO THE NORTH EARLY THIS
EVENING. WILL CONTINUE WITH SLIGHT CHANCE POPS THIS AFTERNOON FOR
ANY PULSE STORMS THAT CAN BREAK CAP WITH HELP OF ANY WEAK SHORT
WAVES. RAISED POPS TO CHANCE CATEGORY THIS EVENING AND OVERNIGHT FOR
POSSIBLE MCS DEVELOPMENT.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 440 AM EDT SAT JUL 18 2015
THE CHALLENGES THIS PERIOD INCLUDE THE TIMING AND COVERAGE OF
STORMS AND THE CHANCE FOR ANOTHER DAY OF EXCESSIVE HEAT ON SUNDAY.
A COLD FRONT ASSOCIATED WITH A POSITIVELY TILTED UPPER TROF WILL
MOVE EAST TOWARD THE UPPER GREAT LAKES REGION. THERE IS MUCH
UNCERTAINTY CONCERNING THE LOCATION OF ONGOING CONVECTION AND
EARLIER STORM OUTFLOW BOUNDARIES THAT MAY ACCENTUATE THE
FRONT...OR CAUSE ANY THERMAL GRADIENT TO BECOME MORE DIFFUSE. HAVE
MAINTAINED LIKELY CHANCES FOR STORMS SUNDAY...WITH THE MENTION OF
THE CHANCE FOR HEAVY RAIN GIVEN THE APPROACH OF THE FRONT DURING
THE TIME OF PEAK HEATING DURING THE DAY. FOR NOW...HAVE HEAT
INDICES RISING INTO THE 90S...BUT STAYING JUST SHY OF THE CRITERIA
FOR A HEAT ADVISORY. GIVEN THESE PARAMETERS WITH THE INCREASE OF
MID LEVEL WINDS...THERE IS THE CHANCE SOME STORMS COULD BECOME
SEVERE. OTHERWISE...THE UPPER LEVEL RIDGE OVER THE SOUTH WILL
BUILD WEST...WITH PLENTY OF ENERGY TOPPING THE RIDGE OVER OUR
AREA. IN THIS REGARD...KEPT THE MENTION OF A CHANCE FOR STORMS
THURSDAY AND THURSDAY NIGHT. TEMPERATURES SHOULD BE CLOSE TO
NORMAL OR A FEW DEGREES BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 141 PM EDT SAT JUL 18 2015
HIGHLY UNCERTAIN TAF PD WITH THUNDERSTORMS NORTH OF KFWA EARLY
THIS AFTERNOON. EXPECT OUTFLOW BOUNDARY NOTED ON RADAR TO SHIFT
SOUTH THROUGH KFWA OVER THE FIRST COUPLE HOURS OF THE TAF
PD...WITH WINDS SHIFTING FROM THE NORTH AND BRIEF MVFR CIGS. NO
TSRA MENTION AT THIS TIME GIVEN UNCERTAINTY WITH TRACK OF CURRENT
STORMS...HOWEVER WILL MONITOR CLOSELY THROUGH 21Z AND AMEND KFWA
IF NEEDED.
ADDITIONAL THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO EVENING
AS AFOREMENTIONED OUTFLOW BOUNDARY REMAINS INVOF KSBN AND KFWA.
RIGHT NOW...HANDLED TAF FCST WITH VCTS MENTION...SIMILAR TO
YESTERDAY'S SETUP. WILL MONITOR THROUGH THE EVENING AND AMEND IF
TSRA ACTIVITY MATERIALIZES AND IS EXPECTED TO IMPACT TERMINALS.
OTHERWISE...VFR CONDS GENERALLY EXPECTED AFTER 02Z...WITH TSRA
CHANCES CONTINUING LATE IN THE FCST PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077>081.
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
UPDATE...NG
SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...NG
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 554 AM EDT SAT JUL 18 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 554 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND 110 DEGREES THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION... SEE THE HEAT ADVISORY TEXT PRODUCT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 554 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS OVER 50 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE SUNDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 PM EDT SAT JUL 18 2015
INZ005-006-008-181700-
NOBLE-LAGRANGE-ELKHART-
1233 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
SOUTHWESTERN LAGRANGE AND WESTERN NOBLE COUNTIES...
AT 1232 PM EDT...A STRONG THUNDERSTORM WAS OVER
MILLERSBURG...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOSHEN...LIGONIER...MIDDLEBURY...ALBION...ROME CITY...TOPEKA...
MILLERSBURG...NEW PARIS...BENTON...WOLCOTTVILLE...CROMWELL...
BRIMFIELD...EDDY...COSPERVILLE...BEAR LAKE...WOLFLAKE...WATERFORD
MILLS...HONEYVILLE AND KIMMEL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4151 8528 4128 8547 4140 8566 4144 8565
4144 8571 4153 8585 4166 8575
TIME...MOT...LOC 1632Z 301DEG 24KT 4155 8572
NWSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 105 PM EDT SAT JUL 18 2015 INZ007-009-OHZ001-004-181730- STEUBEN-DE KALB-DEFIANCE-WILLIAMS- 105 PM EDT SAT JUL 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DE KALB... SOUTHEASTERN STEUBEN...SOUTHWESTERN WILLIAMS AND NORTHWESTERN DEFIANCE COUNTIES... AT 104 PM EDT...A STRONG THUNDERSTORM WAS OVER HAMILTON...OR 7 MILES NORTH OF BUTLER...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANGOLA...BRYAN...MONTPELIER...HICKSVILLE...BUTLER...EDGERTON... HAMILTON...EDON...EDGERTON IN WILLIAMS COUNTY...COLUMBIA...WEST JEFFERSON...ASHLEY...FARMER...NEWVILLE...HUDSON...BLAKESLEE... STEUBENVILLE...METZ...ALVARADO AND MELBERN. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 337 AND 347. INTERSTATE 80 IN INDIANA NEAR MILE MARKER 156. INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 1. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4125 8472 4152 8513 4167 8501 4158 8448 TIME...MOT...LOC 1704Z 297DEG 25KT 4154 8492 NWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 2 NW AUBURN 41.38N 85.08W
07/18/2015 E0.50 INCH DE KALB IN AMATEUR RADIO
VERY HEAVY RAIN AND HAIL UP TO ONE HALF INCH.
&&
FISHERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT SAT JUL 18 2015
INZ009-018-OHZ001-004-015-181815-
ALLEN-DE KALB-DEFIANCE-WILLIAMS-PAULDING-
141 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DE KALB...
NORTHEASTERN ALLEN...WESTERN PAULDING...WILLIAMS AND NORTHWESTERN
DEFIANCE COUNTIES...
AT 140 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONTPELIER TO NEAR WOODBURN...AND MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRYAN...MONTPELIER...HICKSVILLE...PAULDING...EDGERTON...ANTWERP...
WOODBURN...STRYKER...PAYNE...HOLIDAY CITY...EDGERTON IN WILLIAMS
COUNTY...WEST JEFFERSON...PULASKI...FARMER...SHERWOOD...NEWVILLE...
NEY...LATTY...CECIL AND BLAKESLEE.
THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 6 AND 12.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4103 8462 4117 8497 4166 8467 4154 8438
4151 8438 4151 8434 4150 8434
TIME...MOT...LOC 1740Z 313DEG 28KT 4163 8461 4117 8489
NWSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EDT SAT JUL 18 2015
INZ008-009-018-181815-
NOBLE-ALLEN-DE KALB-
143 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DE KALB AND CENTRAL
ALLEN COUNTIES...
AT 143 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNTERTOWN...OR 7
MILES SOUTHWEST OF GARRETT...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...GARRETT...HUNTERTOWN...GRABILL...
LEO-CEDARVILLE...SWAN...ALTONA...BUTLER CENTER...ARI...TOWNLEY...
LAOTTO...HOAGLAND...ZULU...SAINT JOHNS...TILLMAN...WALLEN AND MAPLES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 469 BETWEEN MILE MARKERS 13 AND 30.
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 309 AND 325.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4123 8531 4126 8531 4126 8533 4137 8515
4105 8480 4103 8480 4092 8501
TIME...MOT...LOC 1743Z 323DEG 29KT 4125 8518
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST HUNTERTOWN 41.23N 85.17W
07/18/2015 E45 MPH ALLEN IN TRAINED SPOTTER
&&
FISHERThe Northern Indiana radar (KIWX), 79 km away, was scanning. The volume nearest the first event began at 17:49 UTC.
3 thunderstorm wind. Local standard time, as filed.
Tree uprooted on Cicero Road.
Five power poles snapped.
Semi blown over on U.S. 24, one mile east of U.S. 127 overpass.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595073, 595074, 595075.